Translator Disclaimer
2002 Cappell–Shaneson's $4$–dimensional $s$–cobordism
Selman Akbulut
Geom. Topol. 6(1): 425-494 (2002). DOI: 10.2140/gt.2002.6.425

Abstract

In 1987 S Cappell and J Shaneson constructed an s–cobordism H from the quaternionic 3–manifold Q to itself, and asked whether H or any of its covers are trivial product cobordism? In this paper we study H, and in particular show that its 8–fold cover is the product cobordism from S3 to itself. We reduce the triviality of H to a question about the 3–twist spun trefoil knot in S4, and also relate this to a question about a Fintushel–Stern knot surgery.

Citation

Download Citation

Selman Akbulut. "Cappell–Shaneson's $4$–dimensional $s$–cobordism." Geom. Topol. 6 (1) 425 - 494, 2002. https://doi.org/10.2140/gt.2002.6.425

Information

Received: 4 September 2002; Accepted: 2 October 2002; Published: 2002
First available in Project Euclid: 21 December 2017

zbMATH: 1021.57014
MathSciNet: MR1943756
Digital Object Identifier: 10.2140/gt.2002.6.425

Subjects:
Primary: 57R55, 57R65
Secondary: 57M50, 57R17

Rights: Copyright © 2002 Mathematical Sciences Publishers

JOURNAL ARTICLE
70 PAGES


SHARE
Vol.6 • No. 1 • 2002
MSP
Back to Top